Nevada, 2025High Wind in Nevada, August 13 to 15, 2025
August 13 to 15, 2025 · NWS LKN · 3 events in 2 counties and zones
High pressure over Nevada pushed eastward as a low pressure trough moved over Nevada. The trough helped increase strong wind gusts.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over Nevada pushed eastward as a low pressure trough moved over Nevada. The trough helped increase strong wind gusts. The trough introduced mid-level level moisture to produce isolated dry thunderstorms. The low pressure system stalled over Nevada the next few days as the high pressure system strengthened and maintained position over central U.S.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM PST, 4 hours 11 minutes earlier. Its key messages:
- Updated at 200 PM PDT Wed Aug 13 2025 * Very warm daytime temperatures through Wednesday. * Elevated fire weather conditions continue due to warm temperatures, light to breezy winds, and low afternoon surface humidity levels. * Isolated dry thunderstorms this afternoon into this evening * Scattered dry thunderstorms in Eastern Elko County Thursday afternoon into Thursday evening
Area forecast discussion, Aug 13, 1:00 PM PST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Elko NV
200 PM PDT Wed Aug 13 2025
.KEY MESSAGES...
Updated at 200 PM PDT Wed Aug 13 2025
* Very warm daytime temperatures through Wednesday.
* Elevated fire weather conditions continue due to warm temperatures,
light to breezy winds, and low afternoon surface humidity
levels.
* Isolated dry thunderstorms this afternoon into this evening
* Scattered dry thunderstorms in Eastern Elko County Thursday
afternoon into Thursday evening
&&
.DISCUSSION...
(This evening through next Tuesday)
WEATHER PATTERN OVERVIEW:
No major updates this afternoon with the Heat Advisory continuing
through 1 am Thursday for Moderate to localized Major Heatrisk.
Consider moving strenuous activities to the morning or late
evening hours, if not post-poning altogether.
High pressure continues to slowly move eastward, however today is
expected to be very warm with temperatures in the 90s to 100s with
overnight lows not cooling down far enough to allow adequate
recovery from daytime heating with low temperatures in the 60s to
70s. Heat Advisory is still in effect for Elko, N Eureka,
Humboldt, N Lander, and N Nye counties until 1 AM Thursday. An
upper level trough will move into the Silver State from central
California today, though weak, will still be strong enough to
focus mid-level moisture to generate 10% to 20% chances for
isolated thunderstorms this afternoon, with a 20% to 40% chance
Thursday afternoon for scattered wet and dry thunderstorms across
portions of central and northern Nevada. The trough is then likely
to sit over Nevada as the upper flow stalls, keeping chances for
isolated storms over the eastern half of the state, however these
storms have a high probability of being dry thunderstorms. This
pattern of upper level troughing over western U.S. and upper level
ridging over central U.S. looks to persist through to the middle
of next week, keeping Nevada under a southerly flow aloft. This
southerly flow will aid in bringing in cooler temperatures after
Thursday, ranging from the 80s to 90s across the region. Overnight
lows also cooling into the 50s to 60s.
FORECAST CONFIDENCE & DEVIATIONS:
There is high confidence in the continuation of very warm
temperatures through Thursday morning across the Great Basin.
There is a 10% to 20% chance for isolated, mostly dry
thunderstorms across portions of central and northern Nevada
Wednesday afternoon. There is moderate confidence in the
development of a low 20% to 40% chance of an isolated to scattered
mix of dry and wet thunderstorms Thursday afternoon for portions
of central and northern NV. These are the highest probabilities
we have seen in nearly two weeks in the past dry spell.
There is high confidence of elevated fire weather conditions,
with warm temperatures and low afternoon surface humidity levels,
across central and northern Nevada for the forecast period.
There is moderate confidence for the development of a low 10% to
30% chances for isolated, mostly dry thunderstorms across eastern
NV Friday, Saturday and Sunday afternoons.
&&
.AVIATION...
VFR conditions expected at all terminals over the next 24 hours.
Afternoon breezes expected with gusts 20KT to 25KT. High based, isolated
thunderstorms are also forecast this afternoon with coverage
including all terminals except for KWMC. However, greatest
confidence for any impacts on or near terminal will be at KEKO
where VCTS has been included in the TAF. Gusty and erratic wind
gusts of 45+KT will be associated with any thunderstorms and
localized blowing dust may briefly reduce surface VIS.
AMD NOT SKED at KBAM due to a communications issue.
&&
.FIRE WEATHER...
Elevated fire weather conditions are expected this afternoon into
this evening due to west wind gusts near 25 mph and minimum relative
humidity values as low as 9 percent. Critical fire weather conditions
are anticipated in Eastern Elko County Thursday afternoon into
Thursday evening due to scattered, dry thunderstorms.
&&
.LKN Watches/Warnings/Advisories...
Heat Advisory until 1 AM PDT Thursday NVZ030-031-033-036-038>041.
Red Flag Warning from noon to 8 PM PDT Thursday NVZ470.
&&
DISCUSSION...97
AVIATION...97
FIRE WEATHER...87
In the hours before
Special weather statement, Aug 13, 11:28 AM PST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Elko NV
1228 PM PDT Wed Aug 13 2025
NVZ031-132000-
Northern Elko County NV-
1228 PM PDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ELKO COUNTY
THROUGH 100 PM PDT...
At 1227 PM PDT, Doppler radar was tracking a strong thunderstorm
about 15 miles north of Gibbs Ranch, moving northeast at around 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4170 11514 4179 11524 4195 11498 4182 11472
TIME...MOT...LOC 1927Z 237DEG 17KT 4178 11512
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BSSpecial weather statement, Aug 13, 11:31 AM PST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Elko NV
1231 PM PDT Wed Aug 13 2025
NVZ037-040-132000-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
1231 PM PDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LANDER AND
NORTHWESTERN NYE COUNTIES THROUGH 100 PM PDT...
At 1231 PM PDT, Doppler radar was tracking a strong thunderstorm
about 13 miles west of Kingston, moving northeast at around 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central
Lander and northwestern Nye Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3907 11732 3920 11747 3933 11728 3922 11710
TIME...MOT...LOC 1931Z 227DEG 14KT 3919 11733
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BSSpecial weather statement, Aug 13, 2:33 PM PST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Elko NV
333 PM PDT Wed Aug 13 2025
NVZ034-038-039-132300-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
333 PM PDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ELKO COUNTY
THROUGH 400 PM PDT...
At 332 PM PDT, Doppler radar was tracking a strong thunderstorm over
Lee, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamoille, Jiggs, Lee, Spring Creek, and Lamoille Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4038 11571 4046 11578 4064 11564 4081 11539
4054 11525
TIME...MOT...LOC 2232Z 227DEG 27KT 4054 11553
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TCDHigh Wind, Southwestern Elko
- When
- August 13, 5:11 PM PST to 6:11 PM PST
- Where
- Southwestern Elko forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (D6485) DW6485 Elko, Elevation 5230 ft.
High Wind, Southeastern Elko
- When
- August 15, 2:53 PM PST to 3:53 PM PST
- Where
- Southeastern Elko forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station UP994 (OLA), Elevation 4406 ft.
High Wind, Southwestern Elko
- When
- August 15, 3:56 PM PST to 4:56 PM PST
- Where
- Southwestern Elko forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (KEKO) Elko Regional Airport, Elevation 5052 ft.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, August 13 to 31, 2025$18 million · 1 event
- Wildfire in Washington, August 13 to 24, 2025$3.9 million · 1 event
- Wildfire in Washington, August 13 to 14, 2025$500,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 13, 202566 kt wind · 55 events
- Flash Flooding in Pennsylvania, August 13, 2025$47,000 · 5 events
- Flood and Hail in South Dakota, August 13 to 14, 20251.5 in hail · 18 events
- Flash Flooding in West Virginia, August 13, 2025$20,000 · 3 events
- Heat in Mississippi, August 13 to 15, 202516 events
- Heat in Arkansas, August 13 to 15, 202512 events
- Damaging Winds in Wyoming, August 13, 202561 kt wind · 12 events
- Flash Flooding and Hail in West Virginia, August 13 to 14, 2025$500 · 1 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, August 13, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289156, 1289157, 1289158.